Publication Details

Reference Category Journals
DOI / URL link
Title (Primary) Numerical studies of the transport behavior of a passive solute in a two-dimensional incompressible random flow field
Author Dentz, M.; Kinzelbach, H.; Attinger, S.; Kinzelbach, W.;
Journal Physical Review E
Year 2003
Department CHS;
Volume 67
Issue 4
Language englisch;
Abstract We study the transport behavior of a passive scalar in a two-dimensional (2D) time-independent Gaussian random velocity field by efficient and highly accurate numerical simulations. The model under consideration has been used in order to gain basic understanding of transport processes in incompressible flow through heterogeneous porous media. The velocity field is derived from the linearized solution of the Darcy equation with a Gauss-distributed log-hydraulic conductivity. The transport of a passive scalar is studied by a high precision random-walk method, which allows for a systematic nonperturbative study of the ensemble and effective dispersion coefficients. The conclusive numerical results validate the range of applicability of the perturbation theory and the consistency of nonperturbative approaches to the transport problem in a random medium. Furthermore, we observe closed streamlines in incompressible 2D Gaussian random fields, which restricts the direct applicability of the simulation method for transport in heterogeneous porous media, and questions the results of similar studies that do not observe this phenomenon.
ID 4782
Persistent UFZ Identifier http://www.ufz.de/index.php?en=20939&ufzPublicationIdentifier=4782
Dentz, M., Kinzelbach, H., Attinger, S., Kinzelbach, W. (2003):
Numerical studies of the transport behavior of a passive solute in a two-dimensional incompressible random flow field
Phys. Rev. E 67 (4), 046306